Ask a doctor

Can I Bleach Facial Hair or Use Hydroquinone While on Accutane?

Can I Bleach Facial Hair and Use Anything Like Hydroquinone to Traet my Post Acne Marks While I'm on Roaccutane?

Doctor Answers (1)

Using skin care products while on Accutane

+1

Skin is extremely sensitive and easily traumatized while on Accutane.  The dryness that everyone on Accutane gets makes the skin more susceptible to irritants, like bleaches and hydroquinone. 

If you must bleach your hair, I would do it very cautiously so as not to cause irritation of the skin.  Try a very small portion of the skin to be treated first, then in a few days do the treatment if there is no reaction.

I recommend not using hydroquinone until 2-3 months after finishing Accutane.  Hydroquinone is not great for postinflammatory hyperpigmentation in the first place and it can be very irritating to sensitive skin.  Use an oil-free broad spectrum sunscreen for now, then reevaluate your need for a fading cream after you are finished with your Accutane treatment.

Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...